Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Analogues of the Denjoy-Young-Saks theorem

Authors: C. L. Belna, G. T. Cargo, M. J. Evans and P. D. Humke
Journal: Trans. Amer. Math. Soc. 271 (1982), 253-260
MSC: Primary 26A24; Secondary 26A21
MathSciNet review: 648091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an analogue of the Denjoy-Young-Saks theorem concerning the almost everywhere classification of the Dini derivates of an arbitrary real function is established in both the case where the exceptional set is of first category and the case where it is $ \sigma $-porous. Examples are given to indicate the sharpness of these results.

References [Enhancements On Off] (What's this?)

  • [1] A. M. Bruckner, Differentiation of real functions, Lecture Notes in Math., vol. 659, Springer-Verlag, Berlin and New York, 1978. MR 507448 (80h:26002)
  • [2] E. F. Collingwood, Cluster set theorems for arbitrary functions with applications to function theory, Ann. Acad. Sci. Fenn. Ser. A I 336/8 (1963), 15 pp. MR 0160914 (28:4123)
  • [3] E. P. Dolženko, Boundary value theorems on the uniqueness and behaviour of analytic functions near the boundary, Dokl. Akad. Nauk SSSR 129 (1959), 23-26. (Russian) MR 0107004 (21:5733)
  • [4] -, Boundary properties of arbitrary functions, Math. USSR-Izv. 1 (1967), 1-12.
  • [5] P. Erdös and G. Piranian, Restricted cluster sets, Math. Nachr. 22 (1960), 155-158. MR 0123719 (23:A1041)
  • [6] M. J. Evans and P. D. Humke, On the equality of unilateral derivates, Proc. Amer. Math. Soc. 79 (1980), 609-613. MR 572313 (81h:26002)
  • [7] C. Goffman, On Lebesgue's density theorem, Proc. Amer. Math. Soc. 1 (1950), 384-387. MR 0036816 (12:167a)
  • [8] I. Natanson, Theory of functions of a real variable, Vol. I, Ungar, New York, 1961. MR 0148805 (26:6309)
  • [9] C. J. Neugebauer, A theorem on derivates, Acta Sci. Math. (Szeged) 23 (1962), 79-81. MR 0140624 (25:4041)
  • [10] L. Zajíček, Sets of $ \sigma $-porosity and sets of $ \sigma $-porosity $ (q)$, Časopis Pěst. Mat. 101 (1976), 350-359. MR 0457731 (56:15935)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26A24, 26A21

Retrieve articles in all journals with MSC: 26A24, 26A21

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society